Korean J Gastroenterol.  2019 Jun;73(6):360-364. 10.4166/kjg.2019.73.6.360.

Drug Induced Liver Injury by Prophylactic Administration of Albendazole

Affiliations
  • 1Division of Gastroenterology, Department of Internal Medicine, Dong-A University Hospital, Busan, Korea. sunglee@dau.ac.kr

Abstract

Albendazole is used as a typical antiparasitic agent worldwide. The side effects of albendazole may include nausea, vomiting, abdominal pain, dizziness, headache, alopecia, and increased liver enzymes. Mild elevation of the liver enzyme has been reported in more than 10% of cases, but drug induced liver injury was reported to be very rare. A 30-year-old woman visited the Dong-A University Hospital with anorexia, nausea, jaundice, and elevated liver enzyme. For diagnosis, other acute hepatitis etiologies were excluded, but the prophylactic administration of albendazole was verified. This paper introduces a case of drug-induced liver injury through the prophylactic administration of albendazole. Physicians should be aware of severe liver injury as one of the side effects of albendazole.

Keyword

Albendazole; Drug induced liver injury

MeSH Terms

Abdominal Pain
Adult
Albendazole*
Alopecia
Anorexia
Diagnosis
Dizziness
Drug-Induced Liver Injury*
Female
Headache
Hepatitis
Humans
Jaundice
Liver
Nausea
Vomiting
Albendazole
Full Text Links
  • KJG
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error